On nonlinear Meissner’s equation

    2011, Vol. 7, No. 3, pp.  531-547

    Author(s): Markeev A. P.

    A nonlinear equation of motion for a 0pendulum-type system is investigated. It differs from the classical equation of a mathematical pendulum in the presence of a parametric disturbance. The potential energy of the «pendulum» is a two-stage periodic step function of time. The equation depends on two parameters that characterize the time-averaged value of a parametric disturbance and the depth of its «ripple». These parameters can take on arbitrary values. There exist two equilibrium configurations corresponding to the hanging and inverse «pendulum». The problem of stability of these equilibria is considered. In the first approximation it necessitates an analysis of the well-known linear Meissner equation. A detailed investigation of this equation is carried out supplementing and specifying the known results. The nonlinear problem of stability of equilibria is solved.
    Keywords: parametric oscillations, stability, resonance, mapping
    Citation: Markeev A. P., On nonlinear Meissner’s equation, Rus. J. Nonlin. Dyn., 2011, Vol. 7, No. 3, pp.  531-547

    Download File
    PDF, 951.7 Kb

    Creative Commons License
    This work is licensed under a Creative Commons Attribution-NoDerivs 3.0 Unported License